Posted by: Annette | 2012-02-27

Not drinking tablets with water

Does it matter if you drink tablets (prescription or OTC) meds with tea? Should they only be drunk with water and if so, how long before and after should you wait before taking in any fluid other than water?

I had garlic in food and then took a prescription med after supper. This was months ago and I had an unpleasant reaction (spaced out) sort of thing. I couldn''t decide what caused it.

Last night I had garlic and peri-peri in food (first time since that time before), took my meds after supper and was woken up with a racing pulse, heart and felt totally spaced out. Almost panicky in a way. I just sat calmly until it passed.

Could it have been the garlic? Is it known to affect meds at all? I am not on BP or heart medication.

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


I think that you suffered a reaction to the medication, as I sincerely doubt that the garlic could have any effect on the medication. Please provide me with the name of the medication, in order for me to provide you with a more informed opinion. Medication is best taken with water and it is important to read the information leaflet to determine how long before and after food, it should be taken.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.